Phoenix Rising: The Gift That Keeps on Giving All Year Long
This holiday season Jody Smith turns her eyes to the people of Phoenix Rising and gives thanks for you all ...
Discuss the article on the Forums.

Fludrocortisone and headaches

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by paul80, Sep 18, 2016.

  1. paul80

    paul80 Senior Member

    Messages:
    217
    Likes:
    184
    Been getting lots of headaches and migraines since taking fludrocortisone but i've been checking my blood pressure and it hasn't been high. So not sure if it's just M.E symptoms getting worse or the drugs.

    Anyone else got migraines on this drug without high blood pressure?
     
  2. Alisha12

    Alisha12

    Messages:
    19
    Likes:
    4
    Fludrocortisone is a volume enhancer and it has some vasoconstrictive action also.It can also enhance sympathetic activity.
    I think it increases intracranial tention in few patients.May cause headache .That will not show up as raised BP.
     
    Augmentum and paul80 like this.
  3. Augmentum

    Augmentum

    Messages:
    10
    Likes:
    46
    Seems like headaches are a normal side effect to taking fludrocortisone. And it might raise intracranial pressure, as Alisha12 mentioned

    http://pubmedcentralcanada.ca/pmcc/articles/PMC3390096/

    "Fludrocortisone increases plasma volume in patients with POTS[31],[34]due to salt and water retention and also sensitizes the blood vessels to constriction.[35]Some physicians combine salt tablets with fludrocortisone in order to ensure its effectiveness, although this must depend on salt intake.[36]Patients on fludrocortisone should be given magnesium and potassium supplements due to their concurrent depletion. Also, fludrocortisone has the potential to raise intracranial pressure, therefore it cannot be used in some cases, which involve the brain. Like beta-blockers, fludrocortisone reduces renin levels and may be counterproductive for POTS patients with low renin levels.[30]Some patients suffer severe side effects, particularly severe headache.[36]"
     
    Last edited: Sep 18, 2016
    Alisha12 likes this.
  4. paul80

    paul80 Senior Member

    Messages:
    217
    Likes:
    184
    Ok thanks. hopefully it is these pills that are causing it then.
     
  5. Alisha12

    Alisha12

    Messages:
    19
    Likes:
    4
    If you are taking fludrocortisone for POTS or OI, are you using beta blockers too ?This will sometimes reduce the headache.But still it is lots of trial and error.
     
  6. paul80

    paul80 Senior Member

    Messages:
    217
    Likes:
    184
    No i'm not, but i think my cardiologist said he wants to try midodrine if the fludrocortisone didn't work.
     
  7. Alisha12

    Alisha12

    Messages:
    19
    Likes:
    4
    Ok..definitely worth a try!
     

See more popular forum discussions.

Share This Page